Alert archive / Puerto Rico / Small Craft Advisories in 2009
Small Craft Advisory 13, NWS JSJ
NWS JSJ issued this small craft advisory at Apr 9, 2009, 10:56 AM CDT. It took effect at Apr 10, 2009, 5:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 10:56 AM CDT (15:56 UTC)
- In effect from
- Apr 10, 2009, 5:00 PM CDT
- Expired
- Apr 10, 2009, 2:32 AM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
316 WHCA72 TJSJ 091556 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1156 AM AST THU APR 9 2009 ...SEAS RISE OVERNIGHT IN THE OUTER ATLANTIC WATERS AND LATER IN THE CARIBBEAN... .SMALL CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT IN THE OUTER ATLANTIC WATERS. WINDS WILL ALSO INCREASE SEAS IN THE CARIBBEAN ON SATURDAY. AMZ710-100000- /O.NEW.TJSJ.SC.Y.0012.090409T2200Z-090410T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1156 AM AST THU APR 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM AST FRIDAY. SEAS ARE RISING IN ATLANTIC WATERS DUE TO INCREASING WINDS. AND...ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22 KNOTS...SEAS ARE EXPECTED TO REACH 7 FEET OVERNIGHT IN THE OUTER ATLANTIC WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-741-100000- /O.NEW.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 1156 AM AST THU APR 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 9 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 9 AM AST SATURDAY. SEAS WILL RISE IN THE OUTER IN CARIBBEAN WATERS DUE TO INCREASING WINDS. AND...ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22 KNOTS...SEAS ARE EXPECTED TO REACH 7 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
087 WHCA72 TJSJ 091955 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 355 PM AST THU APR 9 2009 ...SEAS WILL RISE OVERNIGHT IN THE OUTER ATLANTIC WATERS AND LATER IN ACROSS THE CARIBBEAN... .SMALL CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT IN THE OUTER ATLANTIC WATERS. WINDS WILL ALSO INCREASE SEAS IN THE CARIBBEAN ON SATURDAY. AMZ710-100400- /O.CON.TJSJ.SC.Y.0012.090409T2200Z-090410T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 355 PM AST THU APR 9 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY... SEAS ARE RISING IN ATLANTIC WATERS DUE TO INCREASING WINDS. ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22 KNOTS...SEAS ARE EXPECTED TO REACH 7 FEET OVERNIGHT IN THE OUTER ATLANTIC WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-741-100400- /O.CON.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 355 PM AST THU APR 9 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 9 AM AST SATURDAY... SEAS WILL RISE IN THE OUTER CARIBBEAN WATERS DUE TO INCREASING WINDS. ALTHOUGH WINDS WILL GENERALLY REMAIN BELOW 22 KNOTS...SEAS ARE EXPECTED TO REACH 7 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
191 WHCA72 TJSJ 100233 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1033 PM AST THU APR 9 2009 ..SEAS WILL RISE OVERNIGHT IN THE OUTER ATLANTIC WATERS AND LATER IN ACROSS THE CARIBBEAN... SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT TONIGHT THROUGH FRIDAY MORNING IN THE OUTER ATLANTIC WATERS. WINDS WILL ALSO INCREASE SEAS IN THE CARIBBEAN ON SATURDAY. AMZ710-101000- /O.CON.TJSJ.SC.Y.0012.000000T0000Z-090410T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1033 PM AST THU APR 9 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-741-101045- /O.CON.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 1033 PM AST THU APR 9 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 9 AM AST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 9 AM AST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
522 WHCA72 TJSJ 100732 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 332 AM AST FRI APR 10 2009 AMZ710-100845- /O.CAN.TJSJ.SC.Y.0012.000000T0000Z-090410T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 332 AM AST FRI APR 10 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ732-741-100845- /O.CAN.TJSJ.SC.Y.0013.090410T2200Z-090411T1300Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 332 AM AST FRI APR 10 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 4:45 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 9, 4:45 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 545 AM AST THU APR 9 2009 .DISCUSSION...AT MID TO UPPER LEVELS...A COUPLE OF WEAK DISTURBANCES WILL PASS ACROSS OR JUST NORTH OF THE LOCAL AREA TODAY THROUGH EARLY FRIDAY. THE FIRST OF THESE FEATURES WILL COMBINE WITH AN INCREASE IN AVAILABLE MOISTURE LATER TODAY AND TONIGHT FROM A WEAK SURFACE TROUGH PASSING MAINLY SOUTH OF THE FA...TO RESULT IN A BIT MORE CLOUDINESS AND SHOWERS. MID TO UPPER RIDGE TENDS TO BUILD A BIT LATER FRIDAY AND FRIDAY NIGHT AND THEN GENERALLY HANGS ON INTO OR THROUGH SATURDAY...BEFORE RIDGE FLATTENS AND WEAKENS SATURDAY NIGHT AND SUNDAY AND THEN CONTINUES THROUGH MONDAY. WITH LESS CAPPING...BETTER VENTILATION AND SOMEWHAT DEEPER MOISTURE (AT LEAST IN BANDS AND PATCHES) DURING PART OF THE WEEKEND AND INTO MONDAY AND PROBABLY TUESDAY...WOULD EXPECT ANOTHER NOTICEABLE INCREASE IN THE AMOUNT OF CLOUDINESS AND SHOWERS ACROSS THE LOCAL ISLANDS...BUT AT THIS POINT...STILL DO NOT EXPECT A PERSISTENT OR WIDESPREAD RAIN EVENT. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL OF PUERTO RICOS LOCAL TAF SITES FOR THE NEXT 24 HOURS...EXCEPT FOR PERIODS OF MVFR DUE TO CEILINGS AND MODERATE SHOWERS BETWEEN TJMZ AND TJBQ BETWEEN 08/18 AND 08/22Z. MOUNTAIN OBSCURATIONS ARE LIKELY IN THAT SAME TIME FRAME OVER THE HIGHER CENTRAL MOUNTAINS OF PUERTO RICO. IN THE VICINITY OF THE USVI...MOSTLY VFR CONDITIONS NEXT 24 HOURS BUT BRIEF MVFR NEAR TNCM AND TKPK DUE TO CEILINGS LATE THIS MORNING THROUGH MID AFTERNOON. && .MARINE...EXPECT WINDS OF 21 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 74 85 74 / 20 20 20 20 STT 83 72 83 72 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Apr 9, 6:33 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 733 AM AST THU APR 9 2009 AMZ710>745-PRZ001>013-101145- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 733 AM AST THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-101145- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 733 AM AST THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:56 AM CDT | Small Craft Advisory | JSJ | 16 hr | |
| Apr 9, 4:22 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 9, 5:23 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.